MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an epic biliary endoscopic stent was to be implanted stent-in-stent in the common bile duct to treat a bile duct cancer during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the physician had difficulty inserting the guidewire through the stent.Subsequently, slight resistance was felt when inserting the delivery system into the common bile duct.Reportedly, the delivery system was advanced with force and the stent partially deployed about 1 cm.The stent was unable to advance further into the bile duct and the stent was removed from the patient partially deployed on the delivery system.Another epic biliary endoscopic stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of an epic biliary endoscopic stent partially deployed.Block h10: an epic biliary endoscopic stent and delivery system were received for analysis.The stent was received partially deployed.Visual examination of the returned device found multiple kinks along the sheath.The lock for the pull rack was missing.The stent was deformed and stretched.Microscopic examination revealed the tip was damaged.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The kinks and damage to the tip are most likely from when the device was advanced along the wire and the device was met with some resistance.Stretching of the stent suggest that the device was damaged during removal.The investigation concluded that the reported events and the observed failures were likely due to procedural factors encountered during the procedure such as the interactions with another device as the most likely cause for the resistance.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on january 27, 2021 that an epic biliary endoscopic stent was to be implanted stent-in-stent in the common bile duct to treat a bile duct cancer during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the physician had difficulty inserting the guidewire through the stent.Subsequently, slight resistance was felt when inserting the delivery system into the common bile duct.Reportedly, the delivery system was advanced with force and the stent partially deployed about 1 cm.The stent was unable to advance further into the bile duct and the stent was removed from the patient partially deployed on the delivery system.Another epic biliary endoscopic stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11338933
Report Number3005099803-2021-00579
Device Sequence Number14323534
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Model NumberM00572300
Device Catalogue Number7230
Device Lot Number0024444956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1